MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number GL-63-MG
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Peritonitis (2252); No Code Available (3191)
Date of Event 11/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: to date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after an adhesiolysis procedure on the intenstine, the patient developed a peritonitis and a second laparotomy procedure was necessary.The patient had small defects in the intestine part and the surgeon overstitched the defects utilizing another type of product to address the issue.In addition to the second procedure, the event also extended the patient's hospitalization time.The report indicated a peritoneal lavage procedure may also be necessary.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of three images and two devices.The visual inspection and functional evaluation of the sample had acceptable results.The images noted part of the suture was visible on the tissue.A review of the device history record indicates the product was released meeting all manufacturer¿s quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7118465
Report Number9612501-2017-06763
Device Sequence Number11130271
Product Code GAM
UDI-Device Identifier20884521045429
UDI-Public20884521045429
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberGL-63-MG
Device Catalogue NumberGL-63-MG
Device Lot NumberD7E1706X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Initial Date Received by Manufacturer 11/21/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;